Patient :I am 14, and on the shot. I had unprotected sex 5 weeks ago(November 9th) a couple days after I got the shot. I heard it takes a week if you don't get the shot when your period starts. I took a pregnancy test last week it came back negative. But I'm still having symptoms and they are slowly increasing every week. Could I be pregnant?
If you are 14 , then considering that your menarche was at 12 or 13 years of age , the initial cycles are anovulatory and no ova are produced so they are protected of pregnancy. Secondly you have been on depot injection which protect you further, but as you mentioned that you had sex couple of days after that , then chances would have been considered if your menstrual cycle would have matured and you would have been ovulating. I neither case pregnancy is ruled out which is also confirmed by your pregnancy test result as well.
The symptoms you are experiencing are probably due to break-though bleeding which you may experience as a side effect following depot usage.
I hope i have answered your query , wishing you health, regards
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.